Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 4, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Feb 12, 2006, 3:57 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 12, 2006, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2006, 3:57 AM CST (09:57 UTC)
- In effect from
- Feb 12, 2006, 6:00 AM CST
- Expired
- Feb 12, 2006, 2:50 PM CST
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2097 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
000 WWUS73 KGID 121549 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 949 AM CST SUN FEB 12 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 122200- /O.CON.KGID.WI.Y.0004.000000T0000Z-060212T2200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 949 AM CST SUN FEB 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH MID AFTERNOON...BEFORE EASING BELOW ADVISORY CRITERIA LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 122050 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 250 PM CST SUN FEB 12 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 122200- /O.CAN.KGID.WI.Y.0004.000000T0000Z-060212T2200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 250 PM CST SUN FEB 12 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THEY WILL CONTINUE TO WEAKEN THROUGH THE REMAINDER OF THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 12, 3:50 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 12, 3:50 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
350 AM CST SUN FEB 12 2006
.DISCUSSION...PAST EVENING UPPER AIR DATA ALONG WITH CURRENT WATER
VAPOR IMAGERY SHOWS A DEEP TROUGH SITTING OVER THE EASTERN CONUS
WHILE A HIGHLY AMPLIFIED RIDGE IS SEEN OVER THE INTERMOUNTAIN
WEST. THIS IS LEAVING THE PLAINS UNDER A FAST NORTHERLY FLOW
REGIME ALOFT WITH SEVERAL CLIPPER SYSTEMS EMBEDDED WITHIN THIS
REGIME. THE MOST RELEVANT CLIPPER SYSTEM FOR THE CENTRAL PLAINS IS
SEEN SLIDING SOUTH INTO NORTHERN NEBRASKA WITH AN ASSOCIATED
SURFACE COLD FRONT ALREADY PUSHING ACROSS THE AREA.
THE PRESSURE GRADIENT BEHIND THE BOUNDARY MENTIONED ABOVE IS
FAIRLY TIGHT WITH THE PROFILER NETWORK SHOWING 40+ KTS AT 850MB.
SEVERAL SITES OVER THE SANDHILLS ARE ALREADY NEARING WIND ADVISORY
CRITERIA THIS EARLY MORNING. APPEARS THIS WILL SET THE STAGE FOR
ANOTHER DAY OF STRONG WINDS ACROSS SOUTH CENTRAL NEB AND NORTH
CENTRAL KS AS LAPSE RATES ARE SHOWN TO BE STEEP ENOUGH TO ALLOW
EFFECTIVE TRANSPORT OF THESE STRONGER WINDS TO THE SURFACE. THE NAM
ALONE SHOWS A CORE OF 40+ KTS AT 15Z OVER THE ENTIRE FORECAST AREA
AND REMAINING BETWEEN 30 TO 40 KTS THROUGH EARLY AFTERNOON. BASED
ON THESE CONDITIONS WILL ISSUE A WIND ADVISORY FROM 12Z THIS
MORNING THROUGH 22Z THIS AFTERNOON. ALSO LOOKS AS THOUGH A FEW
FLURRIES WILL BE POSSIBLE THIS MORNING NORTH OF A GENEVA TO
LEXINGTON LINE BUT THIS SHOULD FADE QUICKLY BY NOON. TEMPERATURES
WILL CLIMB LITTLE TODAY WITH HIGHS IN THE LOWER 30S TO NEAR 40.
A WARMING TREND WILL THEN TAKE HOLD OF THE REGION MONDAY INTO THE
FIRST HALF OF TUESDAY AS THE EASTERN CONUS TROUGH IS KICKED EAST
WHILE THE WEST COAST RIDGE IS FLATTENED BY THE APPROACH OF ANOTHER
WAVE. A BROAD SURFACE TROUGH WILL PREVAIL ACROSS THE PLAINS UNDER
THIS SETUP WITH WEST WINDS PUSHING THE COLD AIR INTO THE GREAT
LAKES AREA. ANTICIPATE TEMPERATURES WILL CLIMB INTO THE 50S TO
NEAR 60 ON MONDAY UNDER SOME THIN CLOUD COVER AT BEST.
A NEARLY ZONAL FLOW REGIME WILL DOMINATE THE REGION LATE TUESDAY
INTO EARLY WEDNESDAY AS A STRONG WAVE BEGINS TO DIG OVER THE
INTERMOUNTAIN WEST. THIS WILL ALLOW A COLD FRONT TO SAG SLOWLY
SOUTH ACROSS THE AREA TUESDAY AFTERNOON AND EVENING IN RESPONSE TO
A 100+ KT UPPER JET ACROSS THE REGION. LOOKS AS THOUGH THIS COULD
BRING SOME LIGHT SNOW TO THE AREA MAINLY NORTH OF INTERSTATE 80 TUESDAY
NIGHT AS THE RIGHT REAR QUAD OF THE JET STREAK SLIPS ACROSS THE
REGION. TEMPERATURES ON TUESDAY WILL BE VERY TRICKY GIVEN TIMING
OF THE FRONT AND EXISTENCE OF A PLUME OF CIRRUS STREAMING OFF THE
CENTRAL ROCKIES. BEST GUESS IS FOR HIGHS IN THE MID 40S NEAR ORD
TO NEAR 60 AROUND BELOIT.
BEYOND EARLY WEDNESDAY THE MEDIUM RANGE MODELS CONTINUE TO POINT
TOWARD A STRONG WINTER STORM DEVELOPING ACROSS THE CENTRAL PLAINS
WEDNESDAY NIGHT INTO THURSDAY. WILL HAVE TO WATCH THIS SYSTEM
CLOSELY OVER THE NEXT FEW DAYS AS IT COULD TURN INTO A SIGNIFICANT
PRECIP EVENT IF EVERYTHING TURNS OUT AS ADVERTISED.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR NEZ039-NEZ040-
NEZ041-NEZ046-NEZ047-NEZ048-NEZ049-NEZ060-NEZ061-NEZ062-
NEZ063-NEZ064-NEZ072-NEZ073-NEZ074-NEZ075-NEZ076-NEZ077-
NEZ082-NEZ083-NEZ084-NEZ085-NEZ086-NEZ087.
KS...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR KSZ005-KSZ006-
KSZ007-KSZ017-KSZ018-KSZ019.
&&
AWJHazardous weather outlook, Feb 11, 11:22 AM CST, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1122 AM CST SAT FEB 11 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 121200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1122 AM CST SAT FEB 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY IT WILL BE WINDY ON SUNDAY ACROSS THE OUTLOOK AREA WITH NORTH WINDS OF 20 TO 30 MPH...ALTHOUGH THE POTENTIAL EXISTS FOR EVEN STRONGER WINDS. THE RISK FOR HIGH WINDS WILL CONTINUE TO BE MONITORED AND UPDATED IN LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.